Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS La Crosse, WI

June 21, 2011Chickasaw County, Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 21, 2011, 1:29 AM CDT for Chickasaw County, Howard County, Mitchell County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 1:29 AM CDT (06:29 UTC)
Expired
Jun 21, 2011, 2:16 AM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chickasaw County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS53 KARX 210629
SVRARX
IAC037-089-131-210730-
/O.NEW.KARX.SV.W.0046.110621T0629Z-110621T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
129 AM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...

* UNTIL 230 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS B 33 AND T 76...OR
  NEAR CHARLES CITY...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN
  PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  LOCAL LAW ENFORCEMENT OFFICIALS HAVE ALREADY REPORTED PENNY SIZE
  HAIL AND WINDS OF 50 MPH WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALTA VISTA AROUND 135 AM...
  ELMA AROUND 140 AM...
  LYLAHS MARSH COUNTY PARK AND LOURDES AROUND 145 AM...
  RICEVILLE AND SARATOGA AROUND 150 AM...
  DAVIS CORNERS AND MCINTIRE AROUND 155 AM...
  HAYDEN PRAIRIE AROUND 200 AM...
  LIME SPRINGS AROUND 205 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4350 9257 4350 9232 4350 9208 4348 9208
      4301 9252 4302 9255 4321 9256 4321 9269
TIME...MOT...LOC 0628Z 205DEG 37KT 4314 9257
WIND...HAIL 60MPH 1.00IN

$$

04
3 follow-up statements
263 
WWUS53 KARX 210649
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
149 AM CDT TUE JUN 21 2011

IAC037-089-131-210730-
/O.CON.KARX.SV.W.0046.000000T0000Z-110621T0730Z/
MITCHELL IA-HOWARD IA-CHICKASAW IA-
149 AM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHICKASAW...HOWARD AND EASTERN MITCHELL COUNTIES UNTIL 230 AM CDT...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR ALTA VISTA...OR 10 MILES NORTHWEST
OF NEW HAMPTON...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOURDES AND SARATOGA AROUND 155 AM...
  DAVIS CORNERS AND HAYDEN PRAIRIE AROUND 200 AM...
  LIME SPRINGS AND BONAIR AROUND 205 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4350 9257 4350 9208 4348 9208 4311 9243
      4310 9255 4321 9256 4321 9269
TIME...MOT...LOC 0649Z 216DEG 41KT 4324 9236
WIND...HAIL 60MPH 1.00IN

$$

04
616 
WWUS53 KARX 210704
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
204 AM CDT TUE JUN 21 2011

IAC037-131-210713-
/O.CAN.KARX.SV.W.0046.000000T0000Z-110621T0730Z/
MITCHELL IA-CHICKASAW IA-
204 AM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICKASAW AND
EASTERN MITCHELL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4350 9255 4350 9209 4350 9208 4348 9208
      4321 9234 4321 9256
TIME...MOT...LOC 0703Z 216DEG 41KT 4337 9223

$$

IAC089-210730-
/O.CON.KARX.SV.W.0046.000000T0000Z-110621T0730Z/
HOWARD IA-
204 AM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOWARD COUNTY
UNTIL 230 AM CDT...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR DAVIS CORNERS...OR 6 MILES WEST OF
CRESCO...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS A 23 AND V 58 AROUND 210 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4350 9255 4350 9209 4350 9208 4348 9208
      4321 9234 4321 9256
TIME...MOT...LOC 0703Z 216DEG 41KT 4337 9223
WIND...HAIL 60MPH <.50IN

$$

04
312 
WWUS53 KARX 210716
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
216 AM CDT TUE JUN 21 2011

IAC089-210725-
/O.CAN.KARX.SV.W.0046.000000T0000Z-110621T0730Z/
HOWARD IA-
216 AM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
PRODUCING SEVERE WEATHER.

LAT...LON 4350 9255 4350 9209 4350 9208 4348 9208
      4321 9234 4321 9256
TIME...MOT...LOC 0715Z 216DEG 41KT 4348 9212

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:25 PM CDT, 10 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 3:25 PM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT MON JUN 20 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY

THUNDERSTORMS...AND THEIR POTENTIAL TO BECOME SEVERE...IS THE
FORECAST FOCUS FOR THE NEXT COUPLE DAYS.

THE OVERALL PATTERN BRINGS A CLOSED UPPER LEVEL LOW FROM THE
SOUTHERN PLAINS...LIFTING NORTHEAST TO ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY ON WED. THE SYSTEM BECOMES STACKED OVERNIGHT WITH THE
SFC LOW MOVING WITH THE UPPER LEVEL LOW. THE WARM FRONT LIFTS INTO
NORTHERN IA/SOUTHERN WI BY TUE EVENING...WITH A COLD FRONT MOVING IN
EARLY WED BUT LIKELY HANGING SOUTH OF MOST OF THE FORECAST
AREA...DEPENDENT OF COURSE ON THE LOW POSITIONING. AMPLE MOIST AIR
ACROSS THE REGION AS THE LOW LEVEL MOISTURE TRANSPORT CONTINUES
AHEAD OF...AND THEN BROUGHT AROUND THE SYSTEM. SHOWERS AND
THUNDERSTORMS WILL RESULT FROM THIS COMBINATION. THE WEATHER
SCENARIO BECOMES MORE MUDDLED AND UNCLEAR WHEN TRYING TO PINPOINT
SEVERE THREATS AND TIMING. VARIABILITY IN WHERE THE LOW AND WARM
FRONT WILL MOVE AND POSITION THEMSELVES TONIGHT/TUESDAY WILL HAVE A
LARGE IMPACT ON WHERE THE GREATER SEVERE RISK WILL LIE.

STARTING WITH TONIGHT...LIKE WHAT THE LATEST MESO MODELS ARE DOING
WITH THE CONVECTION //HRR...ARW...NMM...NAM12//. THE GIST IS TO
FOCUS THE STORM GENERATION BACK TOWARD THE COLD FRONT...OVER WESTERN
IA EARLY THIS EVENING...WITH A BOOST FROM THE UPPER LEVEL TROUGH.
NORTH OF THE WARM FRONT THERE IS SOME SCATTERED CONVECTION...BUT THE
MAIN ACTION IS THE COLD FRONT/TROUGH. THIS ACTIVITY WILL MOVE
NORTHEAST LATE THIS EVENING/OVERNIGHT...FEEDING ON 500-1500 J/KG OF
MUCAPE AS IT APPROACHES THE FORECAST AREA. THE STORMS WILL LIKELY BE
ELEVATED AS THEY ENCROACH...AND THEREFORE NOT REALIZE THE LOW LEVEL
SHEAR. THAT SAID...BOTH THE 20.12Z GFS AND NAM SUGGEST ABOUT 30 KTS
OF 1-6 KM BULK SHEAR. WARM CLOUD LAYER OF 3.5-4 KFT SUPPORTS HEAVY
RAIN POTENTIAL ALSO...AS DOES 175 PERCENT OF NORMAL PWS. LARGE
HAIL/HEAVY RAIN APPEAR TO BE THE MAIN SEVERE THREATS...MOSTLY FOR
NORTHEAST IOWA/SOUTHEAST MN...WITH THE THREAT DROPPING OFF AS YOU
MOVE NORTHEAST. THERE COULD STILL BE A WIND AND ISOLATED TORNADO
THREAT...BUT FEEL THE WARM FRONT WILL BE SOUTH...WHICH LIMITS THESE
RISKS. THAT SAID...IF THE FRONT DOES CREEP TOWARD THE MN/IA
BORDER...THOSE RISKS INCREASE QUICKLY. THIS WILL HAVE TO BE
MONITORED CLOSELY.

ON TUESDAY...THE SYSTEM FAVORS MOVEMENT TO ACROSS NORTHEAST IA BY
00Z WED...WITH ITS WARM FRONT RUNNING NEARLY DUE EAST INTO SOUTHERN
WI/NORTHERN ILL. AGAIN...POSITIONING IS FAR FROM CERTAIN. BOTH SFC
BOUNDARIES SHOULD SERVE AS A FOCUS FOR THUNDERSTORMS WITH THE LOW
LEVEL MOISTURE TRANSPORT AND ABOUT 1-2 K JG/KG OF MUCAPE HELPING TO
FUEL THE STORMS. BOTH THE GFS AND NAM PULL THE BEST SHEAR TO THE
EAST BY THE AFTERNOON THOUGH...BUT CONVECT A NORTH-SOUTH LINE OF
STORMS IN THIS SHEAR REGION DURING THE MORNING //SOUTHWEST
WI-WESTERN ILL//. IN ADDITION...ANY LEFT OVER BOUNDARIES FROM
TONIGHT COULD SERVE AS TRIGGERS FOR SHOWERS/STORMS. BUFKIT SOUNDINGS
DO HAVE A BIT OF A CAP IN THE MORNING...WHICH BREAKS FOR THE
AFTERNOON...BUT THE CAPE IS SKINNY...WHICH ISN/T GOOD FOR
AGGRESSIVE/STRONG UPDRAFT DEVELOPMENT. CONFIDENCE FAIRLY LOW IN THE
DETAILS...ASIDE FROM THAT THERE SHOULD BE AREAS OF SHOWERS AND
THUNDERSTORMS FOR TUE AND TUE NIGHT. HOW MUCH OF A SEVERE THREAT AND
WHERE IS UNCLEAR. ALL SEVERE TYPES WOULD BE IN PLAY
THOUGH...DEPENDING ON WHICH SIDE OF THE WARM FRONT YOU FALL ON.
LATER FORECAST DISCUSSIONS AND HAZARDOUS WEATHER OUTLOOKS WILL
HOPEFULLY ADD SOME CLARITY TO THIS SITUATION.

BOTTOM LINE...SHOWERS AND THUNDERSTORMS THROUGH TUESDAY NIGHT WILL
HAVE THE POTENTIAL TO BE STRONG TO SEVERE. HEAVY RAIN AND A
RESULTING FLOODING THREAT SHOULD ALSO BE MONITORED.

WITH THE AREA STAYING UNDER OR JUST WEST OF THE LOW CENTER...SHOWER
AND ISOLATED THUNDERSTORM CHANCES WILL PERSIST WED INTO THU. LATE
WED MORNING/EARLY AFTERNOON COULD STILL HAVE A STRONGER...TO
POSSIBLY SEVERE THREAT OVER CENTRAL WI. THE LOW STRADDLES THE
MISSISSIPPI RIVER AND ENOUGH INSTABILITY COULD BUILD OVER
CENTRAL/EASTERN WI TO SUPPORT A SEVERE POTENTIAL. NOT MUCH SHEAR
INDICATED THOUGH...SO PROBABLY JUST A HAIL THREAT.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY

THE GFS AND ECMWF IN GOOD AGREEMENT WITH LIFTING/WEAKENING THE UPPER
LEVEL LOW...LIFTING IT NORTHEAST INTO SOUTHEAST CANADA ON FRIDAY.
PACKETS OF UPPER LEVEL ENERGY WILL STILL BE ROTATING AROUND THE
BACKSIDE OF THE EXITING LOW THOUGH...AND WITH MOISTURE TRANSPORT
ALSO WORKING AROUND THE LOW...SHOWERS WILL CONTINUE TO BE POSSIBLE
ON FRIDAY. THE EC AND GFS WORK A WEAK RIDGE A LOFT FROM THE PLAINS
TO ACROSS THE REGION FOR THE WEEKEND...WITH A SFC HIGH ACROSS THE
GREAT LAKES. SOME CONVECTION IS EVIDENCED ON THE WESTERN SIDE OF THE
RIDGE...ACROSS THE PLAINS INTO IOWA AND THE MID MISSISSIPPI RIVER
VALLEY...BUT THE MODELS HAVE THE HIGH HOLDING THIS PCPN WEST OF THE
FORECAST AREA.

&&

.AVIATION...THROUGH 18Z TUESDAY

ABUNDANT LOW LEVEL MOISTURE CONTINUES OVER THE TAF LOCATIONS WITH
CEILINGS HAVING TROUBLE COMING UP TODAY. HAVE CONTINUED LOW CLOUD
TREND INTO THE OVERNIGHT HOURS AS A WARM FRONT MOVES TOWARD THE
AREA. LARGE INSTABILITY WILL SHIFT NORTH INTO IOWA DURING THE
EVENING AND PROVIDE THE FUEL FOR OVERNIGHT THUNDERSTORMS. HAVE
TEMPO/D A PERIOD OF TSRA AT THE TAFS AS THE WARM FRONT BECOMES
ACTIVE OVERNIGHT. THE TEMPO GROUP TARGETS A LINE OF TSRA WHICH
SHOULD SHIFT IN FROM THE WEST OVERNIGHT. THE PERIOD OF TSRA IS
APPROXIMATE AND WILL BE REFINED AS THE OVERNIGHT CONTINUES. THE
CONVECTIVE SYSTEM WILL SHIFT OFF TO THE NORTHEAST BY SUNRISE AND
SHOULD PROVIDE ANOTHER LOW CIG MORNING AT THE TAF SITES.

CONFIDENCE ON THE TAF SITES SEEING LOW CLOUD AND TSRA IS HIGHER THAN
TIMING ON THESE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RIECK
AVIATION.......... BAUMGARDT
Hazardous weather outlook, Jun 20, 9:26 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
926 PM CDT MON JUN 20 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-211100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
926 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH OVERNIGHT. THE MAIN THREAT
FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING AND POSSIBLY SOME
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA TUESDAY.
THIS WILL BE THE FOCAL POINT FOR SHOWERS AND THUNDERSTORMS.
INSTABILITY AND WIND PROFILES WILL BE FAVORABLE FOR LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST TORNADO THREAT
WILL BE ALONG THE WARM FRONT...WHICH AT THIS TIME LOOKS TO BE
SITUATED NEAR THE MINNESOTA-IOWA STATE BORDER...INTO SOUTHERN
WISCONSIN. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF
THE STORMS. DETAILS ON HOW MUCH HEATING AND DESTABILIZATION WILL
OCCUR TUESDAY...AND THE STRENGTH OF THE WIND FIELD...ARE PROVIDING
SOME DIFFICULTY IN ASSESSING THE LEVEL OF THREAT.

THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AS THE STRONG SYSTEM
SLOWLY MOVES EASTWARD. ISOLATED SEVERE WEATHER WILL BE POSSIBLE IN
AREAS EAST OF THE MISSISSIPPI RIVER...WITH THE THREAT OF LARGE
HAIL.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED DURING THE OVERNIGHT HOURS
ACROSS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO SOUTHWEST
WISCONSIN.

SPOTTERS MAY ALSO BE NEEDED ON TUESDAY INTO TUESDAY NIGHT.

RAINFALL AMOUNTS THAT EXCEED AN INCH WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 1130 AM TUESDAY. EXTRA WEATHER MONITORING
MAY BE NEEDED TONIGHT AND THROUGH THE DAY TUESDAY.

04

In the hours before

Special weather statement, Jun 21, 12:48 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT TUE JUN 21 2011

IAZ008-018-210645-
FLOYD-MITCHELL-
1248 AM CDT TUE JUN 21 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FLOYD AND MITCHELL
COUNTIES...

AT 1247 AM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
21 MILES SOUTH OF MARBLE ROCK...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 55 MPH AND HEAVY RAIN MAY ACCOMPANY THIS
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MARBLE ROCK...ROSEVILLE...OAKWOOD...ROCKFORD...AND FLOYD CROSSING.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:05 AM CDTSevere Thunderstorm WarningARXFloyd40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.